MAUDE Adverse Event Report: ANCHOR PRODUCTS COMPANY ANCHOR TISSUE RETRIEVAL SYSTEM; SPECIMEN BAG

ANCHOR PRODUCTS COMPANY ANCHOR TISSUE RETRIEVAL SYSTEM; SPECIMEN BAG
Model Number TRS070
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 06/18/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Complaint is inconclusive.The device will not be returned for evaluation however a photograph of the device was provided.The photograph shows a hole in the bag of the device however it cannot be determined if the missing piece remained in the patient.Additionally, review of correspondence indicated the device was repeatedly inserted/ withdrawn from the trocar; it appears that the bag was not properly folded as a documented procedure was provided specifying how the device is to be folded for insertion for future procedures.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution were found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been (b)(4) complaints regarding (b)(4) devices for this device family and failure mode.During the same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed, the rate of failure would be (b)(4).Per the instructions for use, the user is advised the following: only physicians trained in the techniques of laparoscopic or minimally invasive surgery and the use of retrieval bags to remove tissue should use the product.Care should be taken when using sharp and electrosurgical devices.Note the size of the trocar when removing a specimen through the trocar cannula and seal system.If required, enlarge the port site to aid in the removal of the anchor tissue retrieval system.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
The distributor reported on behalf of the customer that the trs070, specimen bag, was used during a cholecystectomy on (b)(6) 2019 and was found to have a hole in after the specimen was retrieved.The surgical team is unsure if the fragment remains in the patient or if it was removed when the suction and irrigation was used.This report is being raised as a patient injury due to the unknown location of the specimen bag fragment and the possibility that it remained in the patient.

Brand Name
ANCHOR TISSUE RETRIEVAL SYSTEM
Common Device Name
SPECIMEN BAG
Manufacturer (Section D)
ANCHOR PRODUCTS COMPANY
52 official rd
addison IL 60101
MDR Report Key8794443
Report Number3007305485-2019-00229
Device Sequence Number1904838
Product Code GCJ
UDI-Device Identifier00612376000050
UDI-Public(01)00612376000050(17)201201(10)65C7T
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K172940
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/01/2020
Device Model NumberTRS070
Device Catalogue NumberTRS070
Device Lot Number65C7T
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/18/2019
Initial Report FDA Received Date07/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;